Rhode Island, 2013Flooding in Rhode Island, June 7, 2013
June 7, 2013 · NWS BOX · 7 events in 5 counties and zones
The remnants of Tropical Storm Andrea tracked across southeastern Massachusetts bringing heavy rain (3-5 inches) to much of southern New England. This resulted in significant urban flooding, particularly across eastern Massachusetts and Rhode Island, as well as river and small stream flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Andrea tracked across southeastern Massachusetts bringing heavy rain (3-5 inches) to much of southern New England. This resulted in significant urban flooding, particularly across eastern Massachusetts and Rhode Island, as well as river and small stream flooding. It also contributed to record high rainfall across the area for the month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 7, 4:51 AM EST, 39 minutes earlier.
Area forecast discussion, Jun 7, 4:51 AM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
551 AM EDT FRI JUN 7 2013
.SYNOPSIS...
HEAVY RAIN WILL OCCUR LATER TODAY INTO SATURDAY MORNING RESULTING
IN AT LEAST SOME URBAN AND POOR DRAINAGE STREET FLOODING. SOME
SHOWERS MAY LINGER INTO SATURDAY EVENING...THEN WILL SEE A BRIEF
PERIOD OF DRY AND SEASONABLE CONDITIONS FOR SUNDAY. MORE SHOWERS
ARE FORECAST TO RETURN EARLY NEXT WEEK ALONG WITH A FEW
THUNDERSTORMS. WEAK HIGH PRESSURE MAY BUILD IN LATE NEXT WEEK WITH
ANOTHER BRIEF PERIOD OF DRY WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
***THE REMNANTS OF CURRENT TROPICAL STORM ANDREA WILL BRING HEAVY
RAIN AND AT LEAST SOME URBAN AND POOR DRAINAGE STREET FLOODING
LATER TODAY INTO EARLY SATURDAY MORNING***
SHOWERS WILL BECOME WIDESPREAD EARLY THIS MORNING AND ALSO BEGIN TO
INCREASE IN INTENSITY AS DEEPER MOISTURE AND BETTER LIFT WORK INTO
SOUTHERN NEW ENGLAND. THE MAIN SHOW WILL OCCUR THIS AFTERNOON AND
PARTICULARLY TONIGHT INTO EARLY SATURDAY MORNING...AS THE REMNANTS
OF TROPICAL STORM ANDREA TRACK UP THE NEW ENGLAND COAST. THE MODELS
ARE NOW IN FAIRLY GOOD AGREEMENT THAT THE REMNANTS OF ANDREA WILL
TRACK ACROSS FAR SOUTHEAST MA. THIS PUTS MOST OF OUR REGION ON THE
WEST SIDE OF THE TROPICAL SYSTEM...WHICH IS WHERE THE HEAVY RAIN AND
ASSOCIATED FLOOD THREAT NORMALLY OCCURS.
THE MAIN WIND THREAT IS NORMALLY FOUND ON THE EAST SIDE OF THESE
SYSTEMS AT OUR LATITUDE. THAT PUTS ONLY THE IMMEDIATE SOUTH
COAST/CAPE AND ISLANDS AT RISK...WITH THE WORST CASE SCENARIO BEING
WIND ADVISORY CRITERIA BEING MET LATE TONIGHT INTO EARLY SATURDAY.
WILL DISCUSS THE VARIOUS HAZARDS BELOW...WITH BY FAR THE PRIMARY
CONCERN HEAVY RAIN AND FLOODING.
1) HEAVY RAIN AND FLOOD POTENTIAL:
BASED ON THE EXPECTED TRACK OF ANDREA...LOCATIONS TO THE NORTHWEST
OF THE CAPE AND ISLANDS WILL BE IN THE PRIME AREA FOR HEAVY RAIN AND
AT LEAST SOME URBAN AND POOR DRAINAGE STREET FLOODING. RAIN WILL
BECOME HEAVY THIS AFTERNOON AND PARTICULARLY TONIGHT WHEN WE SHOULD
SEE SOME IMPRESSIVE RAINFALL RATES.
THE MODELS PRETTY MUCH SHOW WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3
INCHES FALLING THROUGH EARLY SATURDAY MORNING. HOWEVER...WE THINK
THESE AMOUNTS MAY BE UNDERDONE. THE PWATS ARE GOING TO BE AROUND 2
INCHES OR PERHAPS EVEN A BIT HIGHER...SO JUST GIVEN THAT FACT THE
MODELS ARE LIKELY GOING TO UNDERESTIMATE. IN ADDITION...EVEN THOUGH
WERE TALKING ABOUT REMNANTS OF TROPICAL SYSTEM...THE MID LEVEL
CENTERS REMAIN WELL DEFINED LIKE WE OFTEN SEE WITH OUR GOOD WINTER
STORMS. THIS SHOULD SETUP A PRETTY IMPRESSIVE DEFORMATION ZONE WITH
THE NAM SHOWING 50 MICROBARS PER SECOND OF LIFT IN THE 850 TO 500 MB
LAYER. PUT THAT TOGETHER WITH TROPICAL REMNANTS...THE STAGE IS SET
FOR A VERY HEAVY RAIN EVENT. THE ONE THING IN OUR FAVOR IS THAT
THIS LOOKS TO BE A PROGRESSIVE SYSTEM...SO THE TORRENTIAL RAINFALL
WILL NOT LAST TOO TERRIBLY LONG. HOWEVER...GIVEN ALL THE FACTORS
WOULD NOT BE SURPRISED TO SEE 2 TO 3 INCHES OF RAIN IN JUST 6 HOURS.
ALL IN ALL...WILL GO FOR A WIDESPREAD 2 TO 4 INCHES OF RAIN
NORTHWEST OF THE CAPE COD CANAL WITH LOCALLY 5+ INCH AMOUNTS. THIS
WILL AT THE VERY LEAST RESULT IN SOME URBAN AND POOR DRAINAGE STREET
FLOODING. PLEASE SEE OUR HYDRO SECTION BELOW FOR MORE DETAILED
INFORMATION.
2) WIND POTENTIAL:
SINCE MOST OF OUR REGION WILL BE ON THE WEST SIDE OF THE
STORM...THERE IS NOT MUCH OF A CONCERN FOR WIND. THE EXCEPTION TO
THIS IS ACROSS THE IMMEDIATE SOUTH COAST FAR SOUTHEAST MA/CAPE AND
ISLANDS. GIVEN THAT THE MODELS KEEP THE LOW LEVEL JET OF ANDREA
INTACT...COULD SEE A PERIOD OF 40 TO 50 MPH WINDS LATE TONIGHT INTO
EARLY SATURDAY IN THIS REGION. WE DID HOIST A WIND ADVISORY FOR
NANTUCKET WHERE CONFIDENCE WAS HIGHEST...BUT LATER SHIFTS MAY HAVE
TO EXPAND IT A BIT FURTHER NORTHWEST BUT ITS A LATE 2ND PERIOD EVENT
SO PLENTY OF TIME REMAINS.
3) THUNDER AND SEVERE WEATHER POTENTIAL:
THE MODELS CONTINUE TO INDICATE SHOWALTER INDICES DROPPING BELOW 0
ACROSS OUR SOUTHERN AND EASTERN ZONES LATE TONIGHT. THEREFORE...WE
MAY SEE SOME ISOLATED THUNDERSTORMS AND HAVE MAINTAINED THEM IN THE
FORECAST. HOWEVER...NOT EXPECTING ANYTHING WIDESPREAD OR SEVERE
GIVEN LIMITED INSTABILITY.
&&
.SHORT TERM /SATURDAY/...
THE RAIN WILL COME TO AN END FROM SOUTHWEST TO NORTHEAST SATURDAY
MORNING. A FEW PEEKS OF SUN MAY DEVELOP DURING THE AFTERNOON...BUT
MODEL CROSS SECTIONS INDICATE A FAIR AMOUNT OF LEFTOVER MOISTURE AT
850 MB. THEREFORE...THINK THERE STILL WILL BE AN ABUNDANCE OF
CLOUDS. MOST OF THE AFTERNOON AND EARLY EVENING WILL BE DRY...BUT
WE CAN/T RULE OUT A SPOT SHOWER OR TWO. HIGHS SHOULD BE IN THE
LOWER TO MIDDLE 70S IN MOST LOCATIONS.
ALSO...LEFT OVER SWELL IN THE WAKE OF ANDREA WILL LIKELY REQUIRE A
HIGH SURF ADVISORY ALONG WITH A HIGH RISK OF DANGEROUS RIP CURRENTS
ALONG MANY OF OUR OCEAN EXPOSED BEACHES. SINCE ITS IN THE 3RD
PERIOD NO HEADLINES YET...BUT THIS WILL LIKELY BE ISSUED IN THE NEXT
12 TO 24 HOURS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
* QUIET WEATHER SATURDAY NIGHT AND SUNDAY
* EXPECT WET CONDITIONS MONDAY AND TUESDAY...THEN A FEW SHOWERS
LINGER AT MID WEEK
* BRIEF LULL ON THURSDAY WITH DRY AND SEASONABLE CONDITIONS
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODEL SUITE CONTINUES TO SIGNAL BLOCKING UPPER LEVEL
PATTERN ACROSS THE ATLANTIC WHICH IS SLOWING PROGRESSION OF
WEATHER SYSTEMS ESPECIALLY ACROSS THE CENTRAL AND EASTERN U.S.
THIS HAS IMPLICATIONS FOR EARLY NEXT WEEK...AS ANOTHER RATHER
STRONG DIGGING H5 TROUGH TENDING TO CUT OFF AS IT MOVES ACROSS THE
GREAT LAKES EARLY NEXT WEEK. MODELS AND ENSEMBLES HAVE BEEN
INDICATING THAT THIS CUTOFF SYSTEM WILL SLOWLY PROGRESS...BUT NOT
BEFORE BRINGING A PERIOD OF SHOWERS AND MAYBE A FEW THUNDERSTORMS
AROUND THE MONDAY-TUESDAY TIMEFRAME. SLOW IMPROVEMENT NOTED AT
MID WEEK THOUGH A FEW SHOWERS MAY DEVELOP...THEN A BRIEF PERIOD
OF DRY WEATHER LATE NEXT WEEK.
USED A BLEND OF MAINLY THE EC AND GFS ENSEMBLES THIS MORNING...
THOUGH NOTED SOME FAIRLY GOOD AGREEMENT ON THE 00Z GFS/12Z ECMWF OP
MODEL RUNS INTO EARLY NEXT WEEK. DID BLEND THIS IN A BIT AS WELL.
THIS WAS CLOSE TO WPC GUIDANCE FOR THIS PACKAGE.
DETAILS...
SATURDAY NIGHT-SUNDAY...
REMNANTS OF ANDREA RACE ACROSS NOVA SCOTIA SAT EVENING. HOWEVER...
ANOTHER WEAK SHORT WAVE IN THE UPPER LEVEL SW FLOW WILL CROSS THE
REGION EARLY SAT NIGHT...KEEPING CLOUDS AND WIDELY SCT SHOWERS.
SHOULD SEE IMPROVING CONDITIONS AROUND OR AFTER MIDNIGHT. MAY SEE
SHORT LIVED POCKETS OF FOG ACROSS EASTERN AREAS AROUND MIDNIGHT OR
SO...BUT SHOULD LIFT QUICKLY AS AIRMASS DRIES OUT. EXPECT PARTLY
TO MOSTLY SUNNY SKIES ON SUNDAY AS WEAK HIGH PRES MOVES ACROSS.
HIGHS WILL REACH THE MID 70S TO AROUND 80...WITH COOLER READINGS
ALONG THE COAST WITH LOCAL SEA BREEZES.
MONDAY-TUESDAY...
AS UPPER LEVEL LOW PRES DIGS OUT OF THE GREAT LAKES...RATHER
STRONG LOW PRES FOR THIS TIME OF YEAR WILL WORK TOWARD THE REGION.
WITH UPPER LEVEL BLOCKING WELL E OF THE EASTERN SEABOARD...THIS
SYSTEM WILL BE SLOW TO MOVE THROUGH. EXPECT A PROLONGED PERIOD OF
SHOWERS WITH THIS SLOW MOVING SYSTEM...SO KEPT LIKELY POPS GOING.
SOME DECENT INSTABILITY WILL PUSH N AS A WARM FRONT WORKS
ACROSS...SO HAVE MENTIONED SLIGHT CHANCE OF THUNDERSTORMS THROUGH
TUESDAY BUT FEEL BEST SHOT WILL BE MON NIGHT INTO TUE. COLD FRONT
SHOULD MOVE THROUGH TUE NIGHT.
WEDNESDAY...
DRIER AIR TRIES TO WORK IN...BUT LOW PRES AND UPPER LEVEL SYSTEM
REMAIN ACROSS NORTHERN NEW ENGLAND. WITH THE COOL POOL ALOFT WILL
SEE DIURNAL SHOWERS DEVELOP...SO KEPT CHANCE POPS GOING WITH THE
BEST CHANCE ACROSS S NH/N MA FROM LATE MORNING INTO THE EVENING.
THURSDAY...
ANOTHER WEAK HIGH PRES SYSTEM WILL MOVE ACROSS THE NORTHEAST...SO
HAVE KEPT A DRY AND SEASONABLE FORECAST IN PLACE.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...HIGH CONFIDENCE IN TRENDS BUT LOWER CONFIDENCE IN TIMING
TODAY THROUGH SATURDAY.
EXPECT CONDITIONS TO GRADUALLY LOWER TO MAINLY MVFR BY 12Z THIS
MORNING. MAINLY IFR CONDITIONS SHOULD THEN DEVELOP LATER THIS
MORNING AND PARTICULARLY THIS AFTERNOON/TONIGHT IN PERIODS OF HEAVY
RAIN. THERE MAY BE A RUMBLE OR TWO OF THUNDER ACROSS OUR SOUTHERN
AND EASTERN SECTIONS LATER TONIGHT...BUT DO NOT EXPECT ANYTHING
WIDESPREAD. A PERIOD OF SOUTHERLY WIND GUSTS OF 30 TO 40 KNOTS IS
POSSIBLE ALONG THE SOUTH COAST/CAPE/ISLANDS LATE TONIGHT AND EARLY
SATURDAY.
THE RAIN SHOULD COME TO AN END SATURDAY MORNING WITH AT LEAST
IMPROVEMENT TO MVFR CIGS BY LATE MORNING/EARLY AFTERNOON FROM WEST
TO EAST. FURTHER IMPROVEMENT TO VFR CONDITIONS MAY OCCUR THEREAFTER.
KBOS TERMINAL AND KBDL TERMINAL...
HIGH CONFIDENCE IN TRENDS...BUT LOW CONFIDENCE ON EXACT TIMING.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT-SUNDAY...MODERATE CONFIDENCE.
MAINLY VFR WITH LIGHT WINDS. SEA BREEZES DEVELOP ACROSS COASTAL
TERMINALS AROUND MIDDAY. MAY SEE MVFR-IFR VSBYS IN PATCHY FOG LATE
SAT NIGHT/EARLY SUN ACROSS CENTRAL AND EASTERN AREAS.
MONDAY-TUESDAY...LOW TO MODERATE CONFIDENCE.
PATCHY FOG WITH MVFR-IFR VSBYS DURING THE PRE DAWN HOURS MONDAY
WHICH WILL BRIEFLY IMPROVE. EXPECT SHOWERS TO MOVE IN MONDAY
MORNING AND CONTINUE THROUGH TUESDAY. MAINLY LOW END VFR TO MVFR
CIGS/VSBYS...THOUGH MAY SEE POCKETS OF IFR MAINLY MON NIGHT INTO
TUE. LOW PROB OF ISOLD THUNDER FROM LATE MONDAY AFTERNOON INTO TUE
MORNING. S WINDS INCREASE MON NIGHT-TUE ACROSS S COASTAL AREAS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE TODAY THROUGH SATURDAY. SEAS WILL GRADUALLY
INCREASE TO SCA LEVELS ACROSS MOST OF OUR OUTER WATERS LATER
TODAY IN ADVANCE OF THE REMNANTS OF ANDREA. SEAS WILL THEN RAPIDLY
BUILD TO BETWEEN 10 AND 15 FEET LATE TONIGHT AND EARLY SATURDAY
ACROSS OUR SOUTHERN COASTAL WATERS...AS THE REMNANTS OF ANDREA
MOVES INTO SOUTHERN NEW ENGLAND.
HAVE HOISTED GALE WARNINGS ACROSS OUR SOUTHERN AND SOUTHEAST
ATLANTIC WATERS AS WELL AS NANTUCKET SOUND...WHERE WERE MOST
CONFIDENCE IN A PERIOD OF SOUTHERLY WIND GUSTS BETWEEN 35 AND 40
KNOTS LATE TONIGHT INTO EARLY SATURDAY. HAVE ALSO GONE WITH GALE
WATCHES ACROSS SEVERAL OF OUR SOUNDS/CAPE COD BAY...WHERE A PERIOD
OF GALE FORCE WIND GUSTS COULD OCCUR DEPENDING ON THE TRACK. SCA
FOR ALL OTHER WATERS EXCEPT BOSTON HARBOR
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
MODERATE CONFIDENCE THROUGH PERIOD.
SATURDAY NIGHT...WINDS WILL SHIFT FROM SW TO W AND DIMINISH
OVERNIGHT. HOWEVER...SEAS WILL REMAIN HIGH...UPWARDS TO 9 FT ON
THE OUTER WATERS EARLY. WILL SLOWLY SUBSIDE BUT REMAIN ABOVE SMALL
CRAFT CRITERIA.
SUNDAY...W-SW WINDS WILL REMAIN BELOW 15 KT. SEAS AROUND 5-6 FT
THROUGH THE DAY...THEN WILL SUBSIDE BELOW 5 FT SUN NIGHT.
MONDAY-TUESDAY...S-SW WINDS PICK UP DURING MONDAY AFTERNOON AND
NIGHT...BUT NOT EXPECTING GUSTS TO 25 KT UNTIL TUE ON THE
SOUTHERN WATERS. SEAS BUILD TO 5-6 FT ON THE OUTER WATERS LATE
MON NIGHT-TUE.
&&
.HYDROLOGY...
WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE ANTICIPATED WITH
LOCALLY 5+ INCH AMOUNTS POSSIBLE. THE HEAVIEST RAINFALL IS
EXPECTED THIS AFTERNOON INTO EARLY SATURDAY MORNING. ITS POSSIBLE
THAT SOME LOCATIONS MAY SEE 2 TO 3 INCHES OF RAIN IN JUST 6 HOURS
TONIGHT. THEREFORE...OUR BIGGEST CONCERN CONTINUES TO BE FOR URBAN
AND POOR DRAINAGE STREET FLOODING WHICH IS ALMOST A CERTAINTY. IN
ADDITION...SOME SMALLER RIVERS AND STREAMS MAY BE EXPERIENCE SOME
FLOODING DEPENDING ON WHERE EXACTLY THE AXIS OF HEAVY RAIN SETS
UP. MOST OF OUR MAINSTEM RIVERS WILL LIKELY REMAIN IN THEIR
BANKS...BUT A FEW MANY GO INTO MINOR FLOOD IF THE HIGHER RAINFALL
AMOUNTS ARE REALIZED.
&&
.TIDES/COASTAL FLOODING...
NO COASTAL FLOODING IS EXPECTED ALONG THE E COAST OF MA. THERE IS
A LOW PROBABILITY OF VERY MINOR FLOODING...PRIMARILY ALONG THE
SHORES OF BUZZARDS BAY DURING THE SAT MORNING TIDE CYCLE IF STRONG
SOUTHERLY WINDS DEVELOP. ESTOFS INDICATING A 1-2 FT SURGE BUT
ASTRO TIDES ARE RATHER LOW. THE WORST CASE SCENARIO IS FOR MINOR
FLOODING...ESPECIALLY IF THE STORM TRACKS FURTHER W BUT THE LIKELY
SCENARIO IS FOR NO FLOODING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
CTZ002>004.
MA...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
MAZ002>021-026.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY FOR
MAZ024.
NH...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
NHZ011-012-015.
RI...FLOOD WATCH FROM NOON EDT TODAY THROUGH SATURDAY MORNING FOR
RIZ001>007.
MARINE...GALE WARNING FROM 2 AM TO 11 AM EDT SATURDAY FOR ANZ232.
GALE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
ANZ231-233>235-237.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
SATURDAY FOR ANZ236.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR ANZ235-237.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT
SATURDAY FOR ANZ250.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 4 PM EDT
SATURDAY FOR ANZ251.
GALE WARNING FROM MIDNIGHT TONIGHT TO 11 AM EDT SATURDAY FOR
ANZ254>256.
&&
SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 7, 3:20 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
420 AM EDT FRI JUN 7 2013
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-080830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
420 AM EDT FRI JUN 7 2013
...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS A HIGH PROBABILITY THAT A HIGH SURF ADVISORY WILL BE
NEEDED ALONG THE SOUTH COAST FOR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022-023-RIZ008-080830-
BARNSTABLE MA-DUKES MA-BLOCK ISLAND RI-
420 AM EDT FRI JUN 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED FOR
CAPE COD AND THE ISLANDS LATE FRIDAY NIGHT INTO EARLY SATURDAY.
THERE IS A HIGH PROBABILITY THAT A HIGH SURF ADVISORY WILL BE
NEEDED ALONG THE SOUTH COAST FOR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ024-080830-
NANTUCKET MA-
420 AM EDT FRI JUN 7 2013
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
THERE IS A LOW PROBABILITY THAT A WIND ADVISORY MAY BE NEEDED FOR
CAPE COD AND THE ISLANDS LATE FRIDAY NIGHT INTO EARLY SATURDAY.
THERE IS A HIGH PROBABILITY THAT A HIGH SURF ADVISORY WILL BE
NEEDED ALONG THE SOUTH COAST FOR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ254>256-080830-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
420 AM EDT FRI JUN 7 2013
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-250-251-080830-
BOSTON HARBOR-NARRAGANSETT BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
420 AM EDT FRI JUN 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231-233>235-237-080830-
CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
420 AM EDT FRI JUN 7 2013
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ232-080830-
NANTUCKET SOUND-
420 AM EDT FRI JUN 7 2013
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Flood, Bristol
- When
- June 7, 5:30 AM EST to 6:30 AM EST
- Where
- Bristol County, 1.56 mi WSW of Bristol to 1.89 mi WNW of Bristol Highlands
- Cause
- Heavy Rain / Tropical System
- Reported by
- Amateur Radio
- Coordinates
- 41.664, -71.299
Two to five inches of rain fell in Bristol County. Several streets in Bristol were closed due to flooding.
Flood, Providence
- When
- June 7, 6:48 AM EST to 7:48 AM EST
- Where
- Providence County, 0.75 mi WNW of Central Falls to 2.67 mi SSW of Woodlawn
- Cause
- Heavy Rain / Tropical System
- Reported by
- Amateur Radio
- Coordinates
- 41.883, -71.414
Three to five inches of rain fell across the Providence metro area. Several basements were flooded along Lockbridge Street in Pawtucket.
Flood, Providence
- When
- June 7, 7:34 PM EST to 9:06 PM EST
- Where
- Providence County, 0.47 mi SSE of Thornton to 0.71 mi ESE of Oak Lawn
- Cause
- Heavy Rain / Tropical System
- Reported by
- Amateur Radio
- Coordinates
- 41.794, -71.475
Three to five inches of rain fell across the Providence metro area. In Providence, the exit ramp for Atwells Avenue from Interstate 95 southbound was flooded with one and a half feet of water. In North Providence, Cottage Avenue was flooded and impassable. Also, several basements were flooded along Brook Street. In Cranston, Park and Reservoir Avenues were flooded and impassable.
Flood, Kent
- When
- June 7, 7:35 PM EST to 8:35 PM EST
- Where
- Kent County, Warwick to 1.05 mi WSW of Conimicut
- Cause
- Heavy Rain / Tropical System
- Reported by
- Amateur Radio
- Coordinates
- 41.700, -71.450
Three to five inches of rain fell across Kent County. The intersection of Groveland Avenue and Route 117 was flooded with six inches of water.
Flood, Providence
- When
- June 7, 8:15 PM EST to 9:15 PM EST
- Where
- Providence County, Smithfield to 2.38 mi WSW of Cumberland Hill
- Cause
- Heavy Rain / Tropical System
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 41.900, -71.530
Three to five inches of rain fell across the Providence metro area. Several cars were stuck in several feet of water on Lisa Ann Circle.
Flood, Newport
- When
- June 7, 8:34 PM EST to 9:34 PM EST
- Where
- Newport County, 1.07 mi WNW of Newport to 0.68 mi W of Newport
- Cause
- Heavy Rain / Tropical System
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.503, -71.320
Three to five inches of rain fell across Newport County. The underpass to the Newport Bridge was flooded and impassable. A small car was stuck in floodwaters.
Flood, Washington
- When
- June 7, 9:24 PM EST to 10:24 PM EST
- Where
- Washington County, Charlestown to 1.41 mi NNE of Quonochontaug
- Cause
- Heavy Rain / Tropical System
- Reported by
- Amateur Radio
- Coordinates
- 41.380, -71.650
Three to six inches of rain fell across Washington County. In Charlestown, Route 1, Route 112, Old Coach Road, and Klondike Road all were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, June 7, 20131 death · $111,000 · 75 kt wind · 17 events
- Tropical Storm in South Carolina, June 7, 20131 death · 1 event
- Heat in California, June 7 to 9, 201315 injured · 4 events
- Flooding and Strong Wind in Massachusetts, June 7 to 8, 2013$85,000 · 10 events
- Hail and Damaging Winds in Texas, June 7, 2013$55,000 · 1.25 in hail · 7 events
- Flash Flooding and Damaging Winds in Georgia, June 7, 2013$23,000 · 55 kt wind · 7 events
- Flash Flooding and Damaging Winds in North Carolina, June 7, 201350 kt wind · 19 events
- Excessive Heat in Arizona, June 7 to 9, 201311 events
- Flash Flooding and Flood in New York, June 7 to 8, 201311 events
- Flash Flooding in Virginia, June 7, 20139 events
- Flash Flooding and Flooding in New Jersey, June 7 to 10, 20139 events
- Lightning Strike in Tennessee, June 7, 20131 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460003, 460004, 459998, 459999, 460000, 460001, 460002.